Thunderstorm Wind, Franklin
- When
- May 8, 1:55 PM CST
- Where
- Franklin County, 2 mi NE of Ozark
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.520, -93.805
Strong thunderstorm wind snapped large tree limbs.
A line of thunderstorms developed over eastern Oklahoma during the morning hours of the 8th ahead of a dry line. These thunderstorms moved into western Arkansas during the early afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A line of thunderstorms developed over eastern Oklahoma during the morning hours of the 8th ahead of a dry line. These thunderstorms moved into western Arkansas during the early afternoon. Isolated wind damage occurred with these storms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 8, 11:30 AM CST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1230 PM CDT THU MAY 8 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. BAND OF SHOWERS/THUNDERSTORMS CONTINUES TO MOVE ACROSS FAR ERN OK/WRN AR...AND WILL IMPACT THE KFYV/KXNA AND KFSM TAF SITES THROUGH ABOUT 21-22Z. EXPECT MVFR CIGS/VSBYS AND BRIEF GUSTY WINDS. STORMS REDEVELOPING LATE TODAY ACROSS KS AND NRN OK MAY IMPACT KBVO/KTUL AND KRVS AFTER 03-04Z THIS EVENING. && .PREV DISCUSSION... /ISSUED 1109 AM CDT THU MAY 8 2014/ ..UPDATE... DISCUSSION... BAND OF SHOWERS AND THUNDERSTORMS CONTINUES TO PRESS E AND NE ACROSS ERN OK LATE THIS MORNING AND WILL MOVE INTO NW AR AFTER NOON. WIDESPREAD CLOUD COVER HAS LIMITED INSTABILITY...ALTHOUGH SHOULD SEE SOME PERIODIC STRENGTHENING OF CONVECTION THROUGH THE AFTERNOON. EFFECTIVE SHEAR OF 40-50 KTS WILL BE SUPPORTIVE OF SOME AT LEAST A FEW SEVERE THUNDERSTORMS...WITH HAIL/WIND BEING THE MAIN THREAT. ADJUSTED POPS GOING INTO THE AFTERNOON...MAINLY TO LOWER NUMBERS WEST OF HIGHWAY 75. EXPECT CONVECTION TO REDEVELOP LATER THIS AFTERNOON ALONG FRONT IN KS SWWD TO TRIPLE POINT/DRYLINE ACROSS NRN OK. THIS ACTIVITY WILL HAVE THE POTENTIAL TO EVENTUALLY DEVELOP/COLD POOL INTO PARTS OF NE OK LATER THIS EVENING AND OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 80 62 88 / 60 20 10 30 FSM 64 82 60 88 / 60 30 10 20 MLC 65 79 62 86 / 40 20 10 10 BVO 61 78 54 88 / 80 20 10 30 FYV 63 77 54 84 / 70 40 10 20 BYV 62 77 55 84 / 70 40 10 20 MKO 62 80 60 87 / 50 20 10 20 MIO 63 76 57 86 / 80 30 10 30 F10 64 80 61 86 / 50 20 10 20 HHW 65 83 63 85 / 40 20 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1250 PM CDT THU MAY 8 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT THU MAY 8 2014 ...A FEW SEVERE STORMS POSSIBLE THIS AFTERNOON AND TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...LIMITED. AREA...MAINLY NORTHEAST OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...ONGOING. DISCUSSION... A LARGE BAND OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS FAR EASTERN OKLAHOMA AND WESTERN ARKANSAS INTO THE AFTERNOON HOURS. WIDESPREAD CLOUD COVER HAS LIMITED INSTABILITY...ALTHOUGH FAVORABLE WINDS ALOFT MAY SUPPORT A FEW SEVERE STORMS THE REMAINDER OF THE AFTERNOON. STRONG WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALONG WITH LOCALLY HEAVY RAINFALL. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE COLD FRONT IN KANSAS AND DRYLINE ACROSS NORTHERN OKLAHOMA LATE THIS AFTERNOON. SOME OF THESE STORMS COULD IMPACT PARTS OF NORTHEAST OKLAHOMA THIS EVENING AND INTO THE OVERNIGHT HOURS. ALL MODES OF SEVERE WEATHER...INCLUDING ISOLATED TORNADOES...WILL BE POSSIBLE WITH THIS ROUND OF STORMS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS WELL...ESPECIALLY NEAR THE KANSAS BORDER. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT WILL MOVE INTO SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS FRIDAY WITH A CONTINUED THREAT FOR SEVERE WEATHER. FORECAST UNCERTAINTY INCREASES CONSIDERABLY BY THE WEEKEND INTO EARLY NEXT WEEK...WITH LOW CHANCES FOR STORMS WITH A FRONTAL BOUNDARY IN THE NEIGHBORHOOD. THE BEST CHANCES LOOK TO BE IN THE SUNDAY NIGHT TO MONDAY NIGHT TIMEFRAME...WITH SEVERE WEATHER AND HEAVY RAINFALL POSSIBLE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1137 AM CDT THU MAY 8 2014
OKZ070-072-074-076-081715-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1137 AM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN MUSKOGEE AND SEQUOYAH
AT 1138 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF KANIMA...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...STIGLER...KEOTA...KANIMA...TAMAHA...
SALLISAW...GANS...MC KEY...VIAN...BRUSHY...MARBLE CITY...BOX...LAKE
TENKILLER STATE PARK AND BRUSHY LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3564 9505 3552 9450 3509 9504 3523 9519
TIME...MOT...LOC 1638Z 212DEG 42KT 3528 9503SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
103 PM CDT THU MAY 8 2014
ARZ020-029-081845-
FRANKLIN AR-SEBASTIAN AR-
103 PM CDT THU MAY 8 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
SOUTHWESTERN FRANKLIN AND SEBASTIAN
AT 103 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF HARTFORD...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...LIBERTY...CROSSROADS...MILLTOWN...
PATTERSON...HARTFORD...GREENWOOD...ARKOLA...HUNTINGTON...MIDLAND...
DAYTON...WITCHERVILLE...WASHBURN...BURNVILLE...EXCELSIOR...
MANSFIELD...FORT CHAFFEE...BLOOMER AND CENTRAL CITY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3523 9393 3522 9402 3513 9404 3514 9413
3510 9414 3507 9423 3498 9423 3495 9431
3495 9436 3493 9444 3501 9445 3511 9444
3535 9422 3526 9391
TIME...MOT...LOC 1803Z 226DEG 30KT 3502 9440The Western Arkansas radar (KSRX), 57 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm wind snapped large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, May 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521147.